Alert archive / Montana / High Wind Warnings in 2015

High Wind Warning 19, NWS Great Falls, MT

November 16, 2015

NWS Great Falls, MT issued this high wind warning at Nov 16, 2015, 2:18 PM MST. It took effect at Nov 17, 2015, 5:00 AM MST. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 16, 2015, 2:18 PM MST (21:18 UTC)
In effect from
Nov 17, 2015, 5:00 AM MST
Expired
Nov 18, 2015, 8:42 AM MST
In force
28 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

460 
WWUS75 KTFX 162118
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
218 PM MST MON NOV 16 2015

MTZ009-048-171100-
/O.UPG.KTFX.HW.A.0018.151117T1900Z-151118T2300Z/
/O.NEW.KTFX.HW.W.0019.151117T1200Z-151118T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...MARIAS PASS...LOGAN PASS...
CHOTEAU
218 PM MST MON NOV 16 2015

...HIGH WIND WARNING IN EFFECT FROM 5 AM TUESDAY TO 11 AM MST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 5 AM TUESDAY TO 11 AM MST
WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* WINDS...SOUTHWEST 40 TO 60 MPH WITH GUSTS UP TO 100 MPH.

* TIMING...STRONG AND POTENTIALLY DAMAGING WINDS WILL DEVELOP
  ALONG THE ROCKY MOUNTAIN FRONT EARLY TUESDAY MORNING. THE STRONG
  WINDS WILL CONTINUE THROUGH WEDNESDAY MORNING.

* IMPACTS...STRONG CROSS WINDS WILL MAKE TRAVEL HAZARDOUS FOR
  VEHICLES WITH A HIGH PROFILE AND FOR THOSE TOWING TRAILERS...
  ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADWAYS.

* WINTER WEATHER IMPACTS...SNOW AND BLOWING SNOW WILL IMPACT
  ELEVATIONS ABOVE 5000 FEET. VISIBILITIES THROUGH MARIAS PASS
  COULD BE REDUCED TO WHITE OUT CONDITIONS AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. STRONG WINDS ENDANGERS TRANSPORTATION AND COULD
CAUSE PROPERTY DAMAGE.

&&

$$

MTZ010>014-044>047-049>054-171100-
/O.UPG.KTFX.HW.A.0018.151117T1900Z-151118T2300Z/
/O.NEW.KTFX.HW.W.0019.151117T1800Z-151119T0000Z/
EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-
INCLUDING THE CITIES OF...CUT BANK...HAVRE...GREAT FALLS...
KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS...
HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...SHELBY...
CHESTER...CONRAD...CHINOOK...FAIRFIELD...STANFORD...LEWISTOWN...
LEWISTOWN DIVIDE...BOULDER...BOULDER HILL...ELK PARK PASS...
HOMESTAKE PASS...WHITEHALL...TOWNSEND...WHITE SULPHUR SPRINGS
218 PM MST MON NOV 16 2015

...HIGH WIND WARNING IN EFFECT FROM 11 AM TUESDAY TO 5 PM MST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 AM TUESDAY TO 5 PM MST
WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* WINDS...WEST 35 TO 45 MPH WITH GUSTS UP TO 70 MPH.

* TIMING...STRONG AND POTENTIALLY DAMAGING WINDS WILL DEVELOP
  ACROSS CENTRAL AND NORTH CENTRAL MONTANA AROUND NOON ON
  TUESDAY. THE STRONG WINDS WILL CONTINUE THROUGH WEDNESDAY
  AFTERNOON.

* IMPACTS...STRONG CROSS WINDS WILL MAKE TRAVEL HAZARDOUS FOR
  VEHICLES WITH A HIGH PROFILE AND FOR THOSE TOWING TRAILERS...
  ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. STRONG WINDS ENDANGERS TRANSPORTATION AND COULD
CAUSE PROPERTY DAMAGE.

&&

$$
4 follow-up statements
697 
WWUS75 KTFX 171019
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
319 AM MST TUE NOV 17 2015

MTZ009-048-172200-
/O.CON.KTFX.HW.W.0019.151117T1200Z-151118T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...MARIAS PASS...LOGAN PASS...
CHOTEAU
319 AM MST TUE NOV 17 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST
WEDNESDAY...

* WINDS...WEST 40 TO 60 MPH WITH GUSTS UP TO 100 MPH.

* TIMING...STRONG AND POTENTIALLY DAMAGING WINDS WILL DEVELOP 
  ALONG THE ROCKY MOUNTAIN FRONT EARLY TUESDAY MORNING. THE 
  STRONG WINDS WILL CONTINUE THROUGH WEDNESDAY MORNING.

* IMPACTS...STRONG CROSS WINDS WILL MAKE TRAVEL HAZARDOUS FOR 
  VEHICLES WITH A HIGH PROFILE AND FOR THOSE TOWING TRAILERS... 
  ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADWAYS.

* WINTER WEATHER IMPACTS...SNOW AND BLOWING SNOW WILL IMPACT 
  ELEVATIONS ABOVE 5000 FEET. VISIBILITIES THROUGH MARIAS PASS 
  COULD BE REDUCED TO WHITE OUT CONDITIONS AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. STRONG WINDS ENDANGERS TRANSPORTATION AND COULD
CAUSE PROPERTY DAMAGE.

&&

$$

MTZ010>014-044>047-049>054-172200-
/O.CON.KTFX.HW.W.0019.151117T1800Z-151119T0000Z/
EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-
INCLUDING THE CITIES OF...CUT BANK...HAVRE...GREAT FALLS...
KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS...
HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...SHELBY...
CHESTER...CONRAD...CHINOOK...FAIRFIELD...STANFORD...LEWISTOWN...
LEWISTOWN DIVIDE...BOULDER...BOULDER HILL...ELK PARK PASS...
HOMESTAKE PASS...WHITEHALL...TOWNSEND...WHITE SULPHUR SPRINGS
319 AM MST TUE NOV 17 2015

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 PM MST WEDNESDAY...

* WINDS...WEST 35 TO 45 MPH WITH GUSTS UP TO 70 MPH.

* TIMING...STRONG AND POTENTIALLY DAMAGING WINDS WILL DEVELOP 
  ACROSS CENTRAL AND NORTH CENTRAL MONTANA AROUND NOON ON 
  TUESDAY. THE STRONG WINDS WILL CONTINUE THROUGH WEDNESDAY 
  AFTERNOON.

* IMPACTS...STRONG CROSS WINDS WILL MAKE TRAVEL HAZARDOUS FOR 
  VEHICLES WITH A HIGH PROFILE AND FOR THOSE TOWING TRAILERS... 
  ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. STRONG WINDS ENDANGERS TRANSPORTATION AND COULD
CAUSE PROPERTY DAMAGE.

&&

$$
926 
WWUS75 KTFX 172152
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
252 PM MST TUE NOV 17 2015

MTZ009-048-181200-
/O.CON.KTFX.HW.W.0019.000000T0000Z-151118T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...MARIAS PASS...LOGAN PASS...
CHOTEAU
252 PM MST TUE NOV 17 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST
WEDNESDAY...

* WINDS...WEST 40 TO 60 MPH WITH GUSTS UP TO 100 MPH.

* TIMING...STRONG AND POTENTIALLY DAMAGING WINDS WILL CONTINUE
  THROUGH WEDNESDAY MORNING.

* IMPACTS...STRONG CROSS WINDS WILL MAKE TRAVEL HAZARDOUS FOR
  VEHICLES WITH A HIGH PROFILE AND FOR THOSE TOWING TRAILERS...
  ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADWAYS. 

* WINTER WEATHER IMPACTS...SNOW AND BLOWING SNOW WILL IMPACT
  ELEVATIONS ABOVE 5000 FEET. VISIBILITIES THROUGH MARIAS PASS
  COULD BE REDUCED TO WHITE-OUT CONDITIONS AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. STRONG WINDS ENDANGERS TRANSPORTATION AND COULD
CAUSE PROPERTY DAMAGE.

&&

$$

MTZ010>014-044>047-049>054-181200-
/O.CON.KTFX.HW.W.0019.000000T0000Z-151119T0000Z/
EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-
INCLUDING THE CITIES OF...CUT BANK...HAVRE...GREAT FALLS...
KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS...
HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...SHELBY...
CHESTER...CONRAD...CHINOOK...FAIRFIELD...STANFORD...LEWISTOWN...
LEWISTOWN DIVIDE...BOULDER...BOULDER HILL...ELK PARK PASS...
HOMESTAKE PASS...WHITEHALL...TOWNSEND...WHITE SULPHUR SPRINGS
252 PM MST TUE NOV 17 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST WEDNESDAY...

* WINDS...WEST 35 TO 45 MPH WITH GUSTS UP TO 70 MPH.

* TIMING...STRONG AND POTENTIALLY DAMAGING WINDS WILL CONTINUE
  THROUGH WEDNESDAY AFTERNOON ACROSS CENTRAL AND NORTH CENTRAL
  MONTANA.

* IMPACTS...STRONG CROSS WINDS WILL MAKE TRAVEL HAZARDOUS FOR
  VEHICLES WITH A HIGH PROFILE AND FOR THOSE TOWING TRAILERS...
  ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADWAYS. DAMAGE MAY
  OCCUR TO ROOFS. BE CAREFUL FOR WIND BLOWN DEBRIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. STRONG WINDS ENDANGERS TRANSPORTATION AND COULD
CAUSE PROPERTY DAMAGE.

&&

$$
549 
WWUS75 KTFX 181028
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
328 AM MST WED NOV 18 2015

MTZ010-044>046-049-181130-
/O.CAN.KTFX.HW.W.0019.000000T0000Z-151119T0000Z/
EASTERN GLACIER-TOOLE-LIBERTY-EASTERN PONDERA-EASTERN TETON-
328 AM MST WED NOV 18 2015

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING.

NORTHWEST WIND GUSTS TO AROUND 35 MPH WILL CONTINUE THIS MORNING
WITH PRESSURE RISES FOLLOWING A COLD FRONT. MAXIMUM GUSTS ARE
EXPECTED TO REMAIN BELOW HIGH WIND CRITERIA.

$$

MTZ009-048-181130-
/O.CAN.KTFX.HW.W.0019.000000T0000Z-151118T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
328 AM MST WED NOV 18 2015

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING.

WEST-NORTHWEST WIND GUSTS TO AROUND 50 MPH WILL CONTINUE THIS
MORNING WITH PRESSURE RISES FOLLOWING A COLD FRONT. MAXIMUM GUSTS
ARE EXPECTED TO REMAIN BELOW HIGH WIND CRITERIA. REDUCED
VISIBILITY IN SNOW AND BLOWING SNOW WILL AFFECT TRAVEL OVER
MARIAS PASS.


$$

MTZ011>014-047-050>054-181830-
/O.CON.KTFX.HW.W.0019.000000T0000Z-151119T0000Z/
HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-BLAINE-
JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-
INCLUDING THE CITIES OF...HAVRE...GREAT FALLS...KINGS HILL PASS...
BIG SANDY...FORT BENTON...FLESHER PASS...HELENA...LINCOLN...
MACDONALD PASS...ROGERS PASS...CHINOOK...STANFORD...LEWISTOWN...
LEWISTOWN DIVIDE...BOULDER...BOULDER HILL...ELK PARK PASS...
HOMESTAKE PASS...WHITEHALL...TOWNSEND...WHITE SULPHUR SPRINGS
328 AM MST WED NOV 18 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 65 MPH.

* TIMING...THE STRONGEST WINDS WILL OCCUR DURING THE EARLY
  MORNING...THEN GRADUALLY TAPER FROM WEST TO EAST THROUGH
  WEDNESDAY AFTERNOON ACROSS CENTRAL AND NORTH CENTRAL MONTANA.

* IMPACTS...STRONG CROSS WINDS WILL MAKE TRAVEL HAZARDOUS FOR 
  VEHICLES WITH A HIGH PROFILE AND FOR THOSE TOWING TRAILERS... 
  ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADWAYS. DAMAGE MAY 
  OCCUR TO ROOFS. BE CAREFUL FOR WIND BLOWN DEBRIS.

* WINTER WEATHER IMPACTS...SNOW AND BLOWING SNOW WILL IMPACT
  ELEVATIONS ABOVE 5000 FEET. VISIBILITY THROUGH ROGERS AND
  MACDONALD PASSES COULD BE REDUCED TO WHITE OUT CONDITIONS AT
  TIMES THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. STRONG WINDS ENDANGERS TRANSPORTATION AND COULD
CAUSE PROPERTY DAMAGE.

&&

$$
618 
WWUS75 KTFX 181542
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
842 AM MST WED NOV 18 2015


MTZ011>014-047-050>054-181645-
/O.CAN.KTFX.HW.W.0019.000000T0000Z-151119T0000Z/
HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-BLAINE-
JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-
842 AM MST WED NOV 18 2015

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

BRISK WINDS WILL CONTINUE ACROSS THE REGION AND GRADUALLY
DIMINISH THROUGH THE AFTERNOON. HOWEVER, DAMAGING WINDS ARE NO
LONGER EXPECTED THUS THE HIGH WIND WARNING HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 16, 10:44 AM MST, 3 hours 34 minutes earlier.

Area forecast discussion, Nov 16, 10:44 AM MST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1044 AM MST MON NOV 16 2015

.UPDATED AVIATION...

.DISCUSSION...

PRECIPITATION...MAINLY IN THE FORM OF SNOW...CONTINUES AT THIS
TIME ROUGHLY ALONG A LINE FROM BOZEMAN TO JUST EAST OF GREAT
FALLS. PRECIPITATION WILL CONTINUE TO SLOWLY MOVE OUT FROM WEST TO
EAST THROUGH THIS AFTERNOON AS THE UPPER LEVEL SHORTWAVE MOVES
ACROSS THE FORECAST AREA. POPS WERE UPPED SOME THROUGH EARLY THIS
AFTERNOON BASED ON CURRENT RADAR/SFC OBS TRENDS...MAINLY FROM EAST
OF GREAT FALLS TO LEWISTOWN. POPS ACROSS SW MT LOOK GOOD. WITH GOOD
COLD AIR ADVECTION ACROSS THE AREA AT THIS TIME...TEMPERATURES
THIS AFTERNOON WON'T MOVE MUCH FROM CURRENT OBS AND BASED ON THIS
AFTERNOON HIGHS WERE LOWERED SOME ACROSS CENTRAL MONTANA.

OF NOTE...SFC OBS HAVE BEEN REPORTING MODERATE SNOW AT TIMES IN
THE HEAVIER BANDS THIS MORNING...THOUGH SNOWFALL RATES SHOULD
GRADUALLY DECREASE THROUGH THE AFTERNOON. WHILE SIGNIFICANT
ACCUMULATIONS OF SNOW ON AREA ROADWAYS ARE NOT EXPECTED...AREA
WEBCAMS SHOW SOME SNOW AND ICE ON ROADS IN SPOTS WHICH WILL LIKELY
CREATE SOME SLICK CONDITIONS AT TIMES THROUGH THIS AFTERNOON. MARTIN

&&

.AVIATION...
UPDATED 1744Z.

SOUTHWESTERLY FLOW ALOFT WILL BECOME WEST-NORTHWESTERLY BY AROUND
00Z TUESDAY WITH THE PASSAGE OF A SHORTWAVE TROUGH. VFR CONDITIONS
ARE EXPECTED TO PREVAIL AT MOST NORTH-CENTRAL MONTANA TERMINALS
THROUGH TUESDAY MORNING. HOWEVER, AT KLWT AND KBZN, IFR/OCCASIONAL
LIFR CONDITIONS IN LIGHT SNOW ARE FORECAST THROUGH ABOUT 22Z MONDAY.
AFTER 22Z, EXPECT VFR CONDITIONS TO PREVAIL AT THOSE TERMINALS AS
SNOW EXITS TO THE EAST. GUSTY WEST-SOUTHWESTERLY SURFACE WINDS ARE
EXPECTED TO DEVELOP AT ALL TERMINALS, EXCEPT KBZN, DURING THE
PREDAWN HOURS OF TUESDAY AND THEN PERSIST THROUGH 18Z TUESDAY.
JASZKA

&&

.PREV DISCUSSION...
/ISSUED 435 AM MST MON NOV 16 2015/

TODAY THROUGH WEDNESDAY...

A PACIFIC FRONT CROSSING THE ROCKY MOUNTAINS THIS MORNING IS
RESPONSIBLE FOR AREAS OF LIGHT SNOW EXTENDING FROM AROUND LINCOLN
SOUTH TO NEAR BUTTE. THIS ACTIVITY IS EXPECTED TO EXPAND INTO
PORTIONS OF SOUTHWEST MONTANA BEFORE DISSIPATING BY EARLY
AFTERNOON. SNOWFALL AMOUNTS ON AREA ROADWAYS SHOULD BE AROUND AN
INCH OR LESS BUT TRAVELERS ARE CAUTIONED TO WATCH FOR SCATTERED
SNOW AND ICE. WESTERLY WINDS BEHIND THE PASSING FRONT WILL INHIBIT
MOST PRECIPITATION ON THE NORTH CENTRAL PLAINS. EXPECT A CHILLY
DAY AS DAYTIME TEMPERATURES HOLD FAIRLY STEADY WHILE A COOLER
AIRMASS WORKS INTO THE REGION. POST-FRONTAL SUBSIDENCE LEADS TO
DRY WEATHER TONIGHT...BUT WITH TEMPERATURES DROPPING INTO THE
SINGLE DIGITS AND TEENS FOR SOME OF THE HIGHER SOUTHWEST VALLEYS.

ON TUESDAY AFTERNOON A SHORTWAVE TROUGH MOVING QUICKLY THROUGH A
POTENT ZONAL FLOW CROSSES BRITISH COLUMBIA AND SPAWNS RAPID
DEVELOPMENT OF AN ALBERTA CLIPPER SYSTEM. WIDESPREAD 700 MB WIND
SPEEDS OF 60 TO 90 KTS ARE INDICATED IN THE FORECAST GUIDANCE.
MODERATE LOW LEVEL LAPSE RATES COMBINED WITH AN INTENSE SURFACE
PRESSURE GRADIENT WILL SUPPORT DOWNWARD MIXING TO CREATE
WIDESPREAD HIGH WIND GUSTS ACROSS NORTH CENTRAL MONTANA. WIND
GUSTS UP TO 85 MPH ARE POSSIBLE ALONG THE ROCKY MOUNTAIN FRONT BY
MID-DAY TUESDAY. WIND GUSTS OF 45 TO 60 MPH ARE SUPPORTED ACROSS
THE PLAINS TUESDAY NIGHT AS A COLD FRONT MOVES THROUGH THE AREA.
STRONG WINDS SUPPORTED BY SUBSIDENCE BEHIND THE DEPARTING
SHORTWAVE SHOULD CONTINUE TUESDAY NIGHT THROUGH MUCH OF WEDNESDAY
BEFORE TAPERING FROM WEST TO EAST. A HIGH WIND WATCH REMAINS IN
EFFECT. THE WEST- NORTHWESTERLY WINDS WILL PRODUCE MOUNTAIN
SNOWFALL NEAR THE CONTINENTAL DIVIDE...WITH ISOLATED RAIN AND
SNOW SHOWERS SPREADING ACROSS THE PLAINS. PN

WEDNESDAY NIGHT THROUGH MONDAY...CHILLY AND BREEZY CONDITIONS WILL
START THIS FORECAST PERIOD AS OUR REGION WILL BE UNDER NORTHWEST
FLOW ALOFT BEHIND THE WEATHER SYSTEM THAT PUSHES THROUGH THE STATE
LATE TUES-EARLY WED. POCKETS OF MOISTURE TRAVERSING THE FLOW WILL
PRODUCE SCATTERED AREAS OF LIGHT SNOW SHOWERS, MAINLY ALONG AND WEST
OF A LINE FROM CUT BANK TO BOZEMAN THROUGH THURS MORNING.  SNOW WILL
BECOME MORE WIDESPREAD INTO THURS EVE AS ANOTHER SHORTWAVE TROF AND
BROAD MOISTURE PLUME DROP INTO MT FROM ALBERTA. WITH THURS HIGH
TEMPS ONLY IN THE LOW 30S ACROSS THE CENTRAL AND HILINE COUNTIES,
SNOW MAY BEGIN TO ACCUMULATE THERE BY LATE AFTN, BUT WARMER TEMPS IN
SOUTHWEST MT WILL LIMIT ACCUMULATION UNTIL LATER THURS EVENING.  THE
SNOW CONTINUES UNTIL AROUND MIDDAY FRI WHEN THE SHORTWAVE EXITS
EASTWARD. PROJECTED SNOWFALL TOTALS ARE 1 TO 3 INCHES FOR THE PLAINS
AND VALLEYS AND 3 TO 6 INCHES IN THE MTNS.  FORECAST MODELS ARE IN
GENERAL AGREEMENT THAT WE'LL REMAIN UNDER NORTHWEST FLOW THRU SUN
AFTN WITH SOME ISOLATED SNOW SHOWERS, MAINLY OVER THE CENTRAL AND
SOUTHWEST MTN RANGES. FROM SUN EVE THROUGH MONDAY MODEL SOLUTIONS
BECOME SO WILDLY DISPARATE THAT FINDING A COMPROMISE BETWEEN THE
LARGE HIGH PRESSURE RIDGE AND SLIGHTLY WARMER, DRY CONDITIONS OF THE
GFS AND AN EQUALLY LARGE, WET AND COLDER UPPER-LEVEL TROF OF THE
ECMWF WAS ALMOST USELESS.  GIVEN THAT THE ECMWF'S SOLUTION WAS ALSO
A SIGNIFICANT DEPARTURE FROM ITS OWN PREVIOUS RUNS, THE CURRENT
FORECAST LEANS CONSIDERABLY CLOSER TO THE GFS, MODIFIED WITH THE
ADDITION OF SLIGHT CHANCE PROBABILITIES OF PRECIP FROM GREAT FALLS
SOUTHWARD TO THE MT/ID BORDER TO BETTER BLEND WITH NEIGHBORING
FORECAST OFFICE OUTLOOKS. WARANAUSKAS

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  39  28  50  32 /  30   0  10  30
CTB  35  25  50  27 /  10  10  10  50
HLN  37  29  48  35 /  20  10  20  40
BZN  36  16  42  32 /  60  10  20  30
WEY  27  10  24  22 /  60  10  30  40
DLN  31  16  38  31 /  20  10  30  30
HVR  40  24  52  31 /  20   0  10  30
LWT  36  24  51  31 /  60  10  10  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
AFTERNOON FOR MTZ009>014-044>054.

&&

WEATHER.GOV/GREATFALLS

Nearby

High Wind Warnings in Montana, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.